Alert archive / North Dakota / Wind Advisories in 2015
Wind Advisory 2, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Jan 24, 2015, 2:38 AM MST for 7 counties in North Dakota. It took effect at Jan 24, 2015, 9:00 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2015, 2:38 AM MST (09:38 UTC)
- In effect from
- Jan 24, 2015, 9:00 AM MST
- Expired
- Jan 24, 2015, 6:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Golden Valley County, ND, Hettinger County, ND, Slope County, ND, Stark County, ND
The radar
The Bismarck radar (KBIS), 182 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.6 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1511 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
100 WWUS73 KBIS 240938 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 338 AM CST SAT JAN 24 2015 ...WIND ADVISORY IN EFFECT FOR FAR SOUTHWEST NORTH DAKOTA TODAY... .WINDS TO AROUND 45 MPH ARE EXPECTED ACROSS FAR SOUTHWESTERN NORTH DAKOTA LATER THIS MORNING AND THROUGH THE AFTERNOON. WINDS WILL SUBSIDE THIS EVENING. LOCATIONS INCLUDED IN THE ADVISORY ARE BOWMAN AND HETTINGER. CAUTION IS ADVISED IF TRAVELING...ESPECIALLY FOR HIGH PROFILE VEHICLES. NDZ043-044-241700- /O.NEW.KBIS.WI.Y.0002.150124T1600Z-150125T0100Z/ BOWMAN-ADAMS- INCLUDING THE CITIES OF...BOWMAN...HETTINGER 238 AM MST SAT JAN 24 2015 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MST THIS EVENING. * TIMING...LATE MORNING THROUGH THIS AFTERNOON. * WINDS...SUSTAINED WINDS TO 35 MPH AND GUSTS TO 45 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. WORKING ON ELEVATED STRUCTURES WILL BE HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HEINERT
4 follow-up statements
463 WWUS73 KBIS 241242 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 642 AM CST SAT JAN 24 2015 ...WIND ADVISORY IN EFFECT FOR SOUTHWEST NORTH DAKOTA TODAY... .STRONG NORTHWEST WINDS WITH GUSTS TO 50 MPH ARE EXPECTED ACROSS SOUTHWEST NORTH DAKOTA LATE THIS MORNING THROUGH THE EARLY EVENING. THIS INCLUDES BEACH...MEDORA...DICKINSON...AMIDON... MOTT...BOWMAN AND HETTINGER. CAUTION IS ADVISED IF TRAVELING...ESPECIALLY FOR HIGH PROFILE VEHICLES. NDZ031>033-040-041-242045- /O.EXA.KBIS.WI.Y.0002.150124T1600Z-150125T0100Z/ GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH... MOTT 542 AM MST SAT JAN 24 2015 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MST THIS EVENING. * TIMING...LATE MORNING THROUGH EARLY THIS EVENING. * WINDS...NORTHWEST GUSTS TO 50 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. WORKING ON ELEVATED STRUCTURES WILL BE HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ043-044-242045- /O.CON.KBIS.WI.Y.0002.150124T1600Z-150125T0100Z/ BOWMAN-ADAMS- INCLUDING THE CITIES OF...BOWMAN...HETTINGER 542 AM MST SAT JAN 24 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MST THIS EVENING... * TIMING...LATE MORNING THROUGH EARLY THIS EVENING. * WINDS...NORTHWEST GUSTS TO 50 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. WORKING ON ELEVATED STRUCTURES WILL BE HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ AYD
848 WWUS73 KBIS 241611 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1011 AM CST SAT JAN 24 2015 ...WIND ADVISORY IN EFFECT FOR SOUTHWEST NORTH DAKOTA TODAY... .STRONG NORTHWEST WINDS WITH GUSTS TO 50 MPH WILL DEVELOP ACROSS SOUTHWEST NORTH DAKOTA THROUGH THE EARLY EVENING. THIS INCLUDES BEACH...MEDORA...DICKINSON...AMIDON...MOTT...BOWMAN AND HETTINGER. CAUTION IS ADVISED IF TRAVELING...ESPECIALLY FOR HIGH PROFILE VEHICLES. NDZ031>033-040-041-043-044-250015- /O.CON.KBIS.WI.Y.0002.000000T0000Z-150125T0100Z/ GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH... MOTT...BOWMAN...HETTINGER 911 AM MST SAT JAN 24 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * TIMING...THROUGH EARLY THIS EVENING. * WINDS...NORTHWEST GUSTS TO 50 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. WORKING ON ELEVATED STRUCTURES WILL BE HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TM
716 WWUS73 KBIS 242036 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 236 PM CST SAT JAN 24 2015 ...WIND ADVISORY IN EFFECT FOR SOUTHWEST NORTH DAKOTA THIS AFTERNOON... .STRONG NORTHWEST WINDS WITH GUSTS TO 50 MPH WILL CONTINUE ACROSS SOUTHWEST NORTH DAKOTA THROUGH THE EARLY EVENING. THIS INCLUDES BEACH...MEDORA...DICKINSON...AMIDON...MOTT...BOWMAN AND HETTINGER. CAUTION IS ADVISED IF TRAVELING...ESPECIALLY FOR HIGH PROFILE VEHICLES. NDZ031>033-040-041-043-044-250100- /O.CON.KBIS.WI.Y.0002.000000T0000Z-150125T0100Z/ GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH... MOTT...BOWMAN...HETTINGER 136 PM MST SAT JAN 24 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * TIMING...THROUGH EARLY THIS EVENING. * WINDS...NORTHWEST GUSTS TO 50 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. WORKING ON ELEVATED STRUCTURES WILL BE HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TM
055 WWUS73 KBIS 250105 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 705 PM CST SAT JAN 24 2015 ...WINDS DIMINISHING... .THE WIND HAVE DIMINISHED AND THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. NDZ031>033-040-041-043-044-250215- /O.EXP.KBIS.WI.Y.0002.000000T0000Z-150125T0100Z/ GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH... MOTT...BOWMAN...HETTINGER 605 PM MST SAT JAN 24 2015 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY HAS EXPIRED. $$ WAA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Jan 24, 12:06 AM MST, 2 hours 32 minutes earlier.
Area forecast discussion, Jan 24, 12:06 AM MST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 106 AM CST SAT JAN 24 2015 .UPDATE... ISSUED AT 106 AM CST SAT JAN 24 2015 INHERITED FORECAST ON TRACK. CLOUDS INCREASING WEST AHEAD OF OUR NEXT CLIPPER. STILL EXPECT PRECIPITATION TO ENTER THE WEST 10-12Z AND CONTINUE THROUGH THE AM HOURS. A WINTRY MIX WILL BE POSSIBLE DESPITE AIR TEMPERATURES +32F WITH GROUND/ROAD SFC TEMPERATURES SUB-FREEZING. UPDATE ISSUED AT 957 PM CST FRI JAN 23 2015 LATEST RAP/HRRR ARE BRINGING PRECIPITATION INTO WESTERN NORTH DAKOTA AROUND 12 UTC. THIS IS JUST A BIT QUICKER THAN EARLIER FORECAST SO BROUGHT A SLIGHT CHANCE TO THE FAR WEST 10-11 UTC AND THEN INTO THE WESTERN THIRD FROM 12-15 UTC...JUST A BIT FASTER THAN PREVIOUSLY FORECAST. LATER PERIODS LOOK REASONABLE FOR NOW. ANOTHER CONCERN IS SURFACE TEMPERATURES. AIR TEMPERATURES RISE WITH THE APPROACHING SYSTEM WITH MAINLY MID 30S IN THE WEST WHEN THE PRECIPITATION ARRIVES. BUT AS WE SAW IN NORTHEAST NORTH DAKOTA LAST NIGHT...ACTUAL ROAD SURFACES LAG BEHIND AND COULD STILL BE BELOW FREEZING AS PRECIPITATION BEGINS. DID ADD A SLIGHT CHANCE OF FREEZING RAIN FAR WEST AROUND 12 UTC. OVERNIGHT SHIFT WILL NEED TO MONITOR SURFACE TEMPERATURES. ONCE THE SUN COMES UP...SURFACE TEMPS WILL RISE QUICKLY. UPDATE ISSUED AT 552 PM CST FRI JAN 23 2015 NO SIGNIFICANT UPDATES THIS LATE FRIDAY AFTERNOON. MAINLY CLEAR SKIES ACROSS WESTERN AND CENTRAL NORTH DAKOTA...WITH INCREASING CLOUDS FROM THE NORTH AND WEST EXPECTED THIS EVENING. SHORTWAVE ASSOCIATED WITH OUR NEXT SYSTEM IS CURRENTLY MOVING ONTO THE BRITISH COLUMBIA COAST...AND IS EXPECTED TO BRING PRECIPITATION FROM WESTERN INTO CENTRAL NORTH DAKOTA DURING THE MORNING HOURS ON SATURDAY. MADE SOME MINOR ADJUSTMENTS TO SKY COVER BASED ON SATELLITE AND POPULATED LATEST SENSIBLE WEATHER ELEMENTS. UPDATED TEXT PRODUCTS WILL BE SENT SHORTLY. && .SHORT TERM...(THIS AFTERNOON THROUGH SATURDAY) ISSUED AT 306 PM CST FRI JAN 23 2015 ABOVE NORMAL TEMPERATURES AND DRY CONDITIONS WILL CONTINUE OVER WESTERN AND CENTRAL NORTH DAKOTA THIS AFTERNOON AND TONIGHT. A CLIPPER SYSTEM IS FORECAST TO MOVE ACROSS THE REGION SATURDAY. MODELS ARE IN GOOD AGREEMENT WITH LIKELY POPS. HOWEVER...THE MAIN FORECAST PROBLEM WILL BE DETERMINING THE PRECIP TYPE. MODEL SOUNDINGS INDICATE MAINLY A RAIN/SNOW MIX DEVELOPING ALONG AND EAST OF A LINE FROM SHERWOOD TO THE JAMES RIVER VALLEY. ALL RAIN IS FORECAST WEST OF SAID LINE. SNOW ACCUMULATIONS SHOULD REMAIN CONFINED TO THE TURTLE MOUNTAIN REGION...WITH APPROXIMATELY ONE HALF AN INCH OR LESS EXPECTED BY SUNSET SATURDAY. WINDY CONDITIONS ARE ALSO FORECAST TO DEVELOP IN THE WAKE OF THE CLIPPER SATURDAY AFTERNOON. AREAS ACROSS EXTREME SOUTHWESTERN NORTH DAKOTA COULD REACH WIND ADVISORY CRITERIA SATURDAY AFTERNOON. WILL MENTION THIS POSSIBILITY IN THE HWO FOR NOW. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 306 PM CST FRI JAN 23 2015 MILD TEMPERATURES WILL CONTINUE THROUGH THE EXTENDED. LIGHT RAIN...FREEZING RAIN OR SNOW IS LIKELY SATURDAY NIGHT. LATEST 12 UTC GUIDANCE HAS COME INTO BETTER ALIGNMENT DEPICTING THE CLIPPER SATURDAY/SUNDAY. GREATEST AMOUNTS OF PRECIP SHOULD FALL ALONG THE JAMES RIVER VALLEY. SOME LOCATIONS COULD SEE A COUPLE TENTHS OF AN INCH. PRECIP TYPE AND TRANSITIONS WILL BE THE MAIN ISSUE. DURING THE DAY SATURDAY TEMPERATURES SHOULD BE WELL ABOVE FREEZING ACROSS THE ENTIRE REGION. THIS WOULD KEEP ALL PRECIPITATION IN A LIQUID STATE. DURING THE OVERNIGHT HOURS SATURDAY WE MAY SEE A TRANSITION ACROSS THE EAST FROM RAIN...TO FREEZING RAIN AND EVENTUALLY TO SNOW. ICE AND/OR SNOW ACCUMULATIONS SHOULD BE RATHER MINIMAL WITH ONLY BRIEF TRANSITION PERIODS AND WARM GROUND. LOOKING AT THE FAR EXTENDED...LATE NEXT WEEK...WE MAY RETURN TO A SLIGHTLY COOLER PATTERN WITH AN ARCTIC INTRUSION RETURNING. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT) ISSUED AT 106 AM CST SAT JAN 24 2015 VFR CONDITIONS WILL PREVAIL OVER WESTERN AND CENTRAL THROUGH EARLY SATURDAY MORNING. LIGHT RAIN WILL SPREAD EAST OVER WESTERN NORTH DAKOTA AFTER 10Z SATURDAY...AND INTO CENTRAL NORTH DAKOTA AROUND MIDDAY. PRECIPITATION MAY INITIALLY BEGIN AS A RAIN/FREEZING RAIN MIX IN THE FAR WEST BEFORE TURNING TO ALL RAIN. RAIN WILL THEN TRANSITION TO A -RASN MIX THEN ALL SNOW FROM 00-06Z SUNDAY. MVFR TO IFR CONDITIONS ARE EXPECTED ACROSS TAF SITES ONCE PRECIPITATION BEGINS. STRONG NORTHWEST WINDS WILL DEVELOP OVER SOUTHWEST NORTH DAKOTA INCLUDING KDIK SATURDAY AFTERNOON. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...NH SHORT TERM...TM LONG TERM...AJ AVIATION...TWH/NH
Hazardous weather outlook, Jan 24, 12:01 AM MST, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 101 AM CST SAT JAN 24 2015 NDZ002>005-010>013-019>023-025-034>037-042-045>048-050-051-250715- BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER- STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 101 AM CST SAT JAN 24 2015 /1201 AM MST SAT JAN 24 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && MORE WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND AT WEATHER.GOV/BIS. NDZ040-043-044-250715- SLOPE-BOWMAN-ADAMS- 1201 AM MST SAT JAN 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT. THERE IS A CHANCE FOR LIGHT RAIN MIXED WITH FREEZING RAIN LATE TONIGHT THROUGH MID MORNING SATURDAY. HAZARDOUS TRAVEL CONDITIONS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SUSTAINED WINDS UP TO 30 MPH WITH GUSTS TO NEAR 45 MPH WILL BE POSSIBLE SATURDAY AFTERNOON FAR SOUTHWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && MORE WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND AT WEATHER.GOV/BIS. NDZ001-009-017-018-031>033-041-250715- DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK- HETTINGER- 101 AM CST SAT JAN 24 2015 /1201 AM MST SAT JAN 24 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT. LIGHT RAIN IS EXPECTED TO MOVE INTO FAR WESTERN NORTH DAKOTA LATE TONIGHT. ALTHOUGH AIR TEMPERATURES ARE EXPECTED TO BE JUST ABOVE FREEZING...ACTUAL SURFACE TEMPERATURES MAY BE SLIGHTLY BELOW FREEZING. THUS ROADS AND SIDEWALKS MAY BECOME ICY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ICY ROADS ARE POSSIBLE EARLY SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && MORE WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND AT WEATHER.GOV/BIS. NH
Nearby
Wind Advisories in North Dakota, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.